Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 31, NWS Milwaukee, WI

June 8, 2008Green County, Lafayette County, Rock County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 8, 2008, 7:19 PM CDT for Green County, Lafayette County, Rock County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 7:19 PM CDT (00:19 UTC)
Expired
Jun 8, 2008, 11:02 PM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Green County, WI, Lafayette County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 97 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2433 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2433 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 090019
FFWMKX
WIC045-065-105-090415-
/O.NEW.KMKX.FF.W.0031.080609T0019Z-080609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
719 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1115 PM CDT.

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL      
  DOWNPOURS PUSHING INTO THE WARNED AREA. ANY HEAVY RAIN ON TOP OF   
  SATURATED SOILS AND ONGOING FLOODING WILL ONLY CAUSE THE FLASH     
  FLOODING POTENTIAL TO INCREASE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRODHEAD...
  ORFORDVILLE...NEW GLARUS...MONTICELLO...MILTON...DOWNTOWN
  JANESVILLE...FOOTVILLE...EVANSVILLE...EDGERTON...DARLINGTON...
  BROOKLYN...BLANCHARDVILLE...BELMONT...ARGYLE AND ALBANY

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SULLIVAN.

LAT...LON 4281 8984 4286 8983 4283 8877 4249 8878
      4251 9042 4281 9042
TIME...MOT...LOC 0019Z 180DEG 0KT 4262 9006

$$

BORGHOFF
1 follow-up statement
000 
WGUS73 KMKX 090402
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1101 PM CDT SUN JUN 8 2008

WIC045-065-105-090411-
/O.CAN.KMKX.FF.W.0031.000000T0000Z-080609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-LAFAYETTE WI-
1101 PM CDT SUN JUN 8 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAFAYETTE...ROCK
AND GREEN COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN CANCELLED. ALTHOUGH THERE WILL 
CONTINUE TO BE AREAS OF FLOODING ACROSS LAFAYETTE...ROCK
AND GREEN COUNTIES...THE POTENTIAL FOR LIFE THREATENING FLOODING HAS 
ENDED. AN AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM MONDAY 
MORNING.

LAT...LON 4281 8984 4286 8983 4283 8877 4249 8878
      4251 9042 4281 9042
TIME...MOT...LOC 0401Z 180DEG 0KT 4262 9006

$$

BORGHOFF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:14 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 3:14 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SUN JUN 8 2008

.DISCUSSION...FORECAST FOCUS ON ANOTHER ROUND OF STORMS WITH HEAVY
RAIN TONIGHT...RAIN CHANCES MONDAY...TREND OF RAIN CHANCES DURING
THE WEEK.

.SHORT TERM...TONIGHT...ANOTHER ROUND OF STORMS WITH HEAVY RAIN
EXPECTED OVER CWA. CONVECTION ALREADY FIRING UP IN IOWA AS
ATMOSPHERIC SETUP LOOKS VERY CLOSE TO 24 HOURS AGO. SEVERE
POTENTIAL STILL EXISTS FOR TONIGHT DESPITE AIRMASS BEING BEATEN UP
DURING THE LAST 24 HOURS AND IS SLOWER TO RECOVER THAT YESTERDAY.
BUT FLASH FLOODING POTENTIAL REMAIN QUITE GOOD TONIGHT. VERY
JUICY AIRMASS WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES...EXISTS OVER AREA ALONG WITH VERY GOOD TO EXCELLENT
PRECIPITATION EFFICIENCIES. KEY COMPONENT REMAINS PERSISTENT NOSE
OF LOW LEVEL JET POINTING INTO THE CWA TONIGHT WITH 40 TO 45 KNOT
CORE. STORMS OVER IOWA TO PROPAGATE INTO SOUTHERN WISCONSIN ON THE
NOSE OF THIS JET. CORFIDI VECTORS STILL FAVORABLE TO INDICATE THAT
SOME BACK BUILDING OF STORMS WILL LEAD TO TRAINING ECHOES OVER
SOUTHERN WISCONSIN. HAVE EXTENDED FLASH FLOOD WATCH ACROSS CWA TO
INCLUDE BALANCE OF THE NIGHTTIME HOURS TO COVER EXPECTED DURATION
OF RAIN.

.LONG TERM...MONDAY THROUGH FRIDAY. PROGRESSIVE WEATHER PATTERN
CONTINUES MONDAY AS GFS DEPICTS A STRONG RIGHT REAR JET OVER
WESTERN WISCONSIN PULLS A SURFACE WAVE ALONG WEAK FRONTAL BOUNDARY
PASSING TO THE SOUTH OF THE CWA. THIS WILL SERVE TO GIVE SOUTHEAST
WISCONSIN A DECENT SHOT OF PRECIPITATION BEFORE SOMEWHAT DRIER AIR
AND A WEAK HIGH PRESSURE SYSTEM TAKES TEMPORARY CONTROL OF THE
WEATHER PATTERN. CONFIDENCE REMAINS LOW CONCERNING BRIEF BREAKS
IN PRECIPITATION PATTERN...WITH MID WEEK LOOKING LIKE THE BEST
TIME FOR A DRY TREND. BUT CONFIDENCE REMAINS LOW AT THE MOMENT TO
FORECAST A DRY PERIOD OF ANY LENGTH. KEPT TEMPERATURES ON WARM
SIDE OF GUIDANCE GFS/ECMWF SHOWS SIGNIFICANT WARM UP AFTER MID
WEEK.

&&

.AVIATION...LOW PRESSURE WILL MOVE FROM IOWA THROUGH NRN WI TNT AND
WILL DRAG A COLD FRONT EAST ACROSS SRN WI. ABUNDANT MOISTURE AND
INSTABILITY WILL ONCE AGAIN LEAD TO SEVERE THUNDERSTORMS AND HEAVY
RAIN TNT. VFR CONDITIONS THIS AFTERNOON WILL TRANSITION TO AREAS OF
MVFR CIGS AND VSBYS TNT. ON MONDAY THE COLD FRONT WILL STALL OVER NRN
IL AND AN AREA OF LOW PRESSURE WILL MOVE ALONG IT. THIS WILL GENERATE
MORE TSTORMS AND HEAVY RAIN MAINLY OVER SE WI. VFR CONDITIONS TO
BEGIN THE DAY WITH AREAS OF MVFR CIGS AND VSBYS DEVELOPING IN SE
WI.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ046-047-051-052-
     056>060-062>072.

LM...NONE.
&&

SHORT/LONG TERM...17
AVIATION/MARINE...20
Hazardous weather outlook, Jun 8, 3:15 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-091315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN
WISCONSIN. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT.
TORNADOES ARE POSSIBLE.

MANY RIVERS AND STREAMS ACROSS THE AREA ARE ABOVE FLOOD STAGE...OR
FORECAST TO EXCEED FLOOD STAGE OVER THE NEXT COUPLE OF DAYS.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT OVER ALL OF
SOUTHERN WISCONSIN. THUNDERSTORMS WITH HEAVY RAIN WILL LEAD TO MORE
FLASH FLOODING OF RIVERS...STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY.

MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

LMZ643>646-091315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING
WIND AND WATERSPOUTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY

GEHRING
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 8, 5:18 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
518 PM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-090030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
518 PM CDT SUN JUN 8 2008

...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR
IOWA LAFAYETTE AND GREEN COUNTIES...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN
REACHING FROM GREEN LAKE TO BARABOO TO LANCASTER. THE INDIVIDUAL STORMS
ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS IS
MOVING EAST AROUND 15 MPH.

THE STORMS WERE MOVING INTO NORTHWEST IOWA COUNTY AND WILL AFFECT
LAFAYETTE AND GREEN COUNTIES AFTER 540 PM CDT.

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND
HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK
ACTION WHEN A WARNING IS ISSUED.

TZ
Local storm report, Jun 8, 5:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLOOD            REEDSBURG               43.53N 90.00W
06/08/2008                   SAUK               WI   TRAINED SPOTTER

            WATER UP TO THE CURB AT STATE HIGHWAY 33 AND COUNTY ROAD
            H.

&&

GD
Special weather statement, Jun 8, 5:48 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 PM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-090100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
548 PM CDT SUN JUN 8 2008

...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR
IOWA LAFAYETTE AND GREEN COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN REACHING FROM FOND DU LAC TO LODI TO SPRING GREEN.
THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50 MPH AND THE
LINE OF STORMS IS MOVING EAST AROUND 15 MPH.

THE STORMS WERE MOVING INTO NORTH AND WEST IOWA COUNTY AND WILL
AFFECT LAFAYETTE AND GREEN COUNTIES AFTER 600 PM CDT.

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND
HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK
ACTION WHEN A WARNING IS ISSUED.

TZ
Special weather statement, Jun 8, 6:24 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
624 PM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-090300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
624 PM CDT SUN JUN 8 2008

...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA
LAFAYETTE AND GREEN COUNTIES...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN REACHING FROM ELKHART LAKE TO MAYVILLE TO
DANVILLE TO RIDGEWAY. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST
AROUND 50 MPH AND THE LINE OF STORMS IS MOVING EAST AROUND 15 MPH.

A CLUSTER OF STORMS OVER WESTERN GRANT COUNTY WILL BE MOVING INTO
IOWA AND LAFAYETTE COUNTIES AROUND 635 PM CDT. SCATTERED LIGHT
SHOWERS WERE NOTED OVER GREEN COUNTY.

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND
HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION
WHEN A WARNING IS ISSUED.

TZ
Special weather statement, Jun 8, 6:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-090200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
648 PM CDT SUN JUN 8 2008

...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA
LAFAYETTE AND GREEN COUNTIES...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN REACHING FROM SHEBOYGAN TO MADISON TO
PLATTEVILLE. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50
MPH AND THE LINE OF STORMS IS MOVING EAST AROUND 15 MPH.

A CLUSTER OF STORMS OVER GRANT COUNTY WILL BE MOVING THROUGH IOWA
AND LAFAYETTE COUNTIES BY 715 PM CDT. SCATTERED LIGHT SHOWERS WERE
NOTED OVER GREEN COUNTY.

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND
HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION
WHEN A WARNING IS ISSUED.

TZ
Special weather statement, Jun 8, 6:58 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
658 PM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-090200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
658 PM CDT SUN JUN 8 2008

...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA
LAFAYETTE...GREEN...DANE AND GREEN COUNTIES...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN REACHING FROM SHEBOYGAN TO WEST BEND TO
WATERTOWN TO STOUGHTON TO MINERAL POINT. THE INDIVIDUAL STORMS
ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS WAS
MOVING EAST AROUND 15 MPH.

A CLUSTER OF STORMS OVER GRANT AND WESTERN IOWA COUNTIES WILL BE
MOVING THROUGH IOWA AND LAFAYETTE COUNTIES BY 730 PM. THE STORMS
WILL AFFECT GREEN COUNTY AFTER 730 PM CDT.

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND
HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION
WHEN A WARNING IS ISSUED.

TZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:28 PM CDTSevere Thunderstorm WarningMKXLafayette47 min
Jun 8, 7:32 PM CDTSpecial Marine WarningMKX118 min
Jun 8, 7:37 PM CDTSevere Thunderstorm WarningMKXDane, Iowa43 min
Jun 8, 7:56 PM CDTSevere Thunderstorm WarningMKXGreen, Rock64 min
Jun 8, 8:16 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Waukesha59 min
Jun 8, 8:38 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth76 min
Jun 8, 8:42 PM CDTFlash Flood WarningMKXKenosha, Racine, Walworth2 hr
Jun 8, 8:55 PM CDTTornado WarningMKXKenosha, Walworth35 min
Jun 8, 8:59 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha20 min
Jun 8, 9:33 PM CDTSpecial Marine WarningMKX57 min
Jun 8, 9:57 PM CDTRiver Flood WarningMKXJefferson24 hr
Jun 8, 9:57 PM CDTRiver Flood WarningMKXDodge20 days
Jun 8, 9:57 PM CDTRiver Flood WarningMKXJefferson38 days
Jun 8, 9:57 PM CDTRiver Flood WarningMKXLafayette3 days
Jun 8, 9:57 PM CDTRiver Flood WarningMKXOzaukee8 days
Jun 8, 10:16 PM CDTRiver Flood WarningMKXMilwaukee7 hr
Jun 8, 10:16 PM CDTRiver Flood WarningMKXSheboygan46 hr
Jun 9, 1:19 AM CDTRiver Flood WarningMKXJefferson43 days
Jun 9, 1:19 AM CDTRiver Flood WarningMKXRock47 days
Jun 9, 3:05 AM CDTRiver Flood WarningMKXRock26 hr
Jun 9, 3:08 AM CDTRiver Flood WarningMKXOzaukee54 hr
Jun 9, 4:51 AM CDTRiver Flood WarningMKXLafayette40 hr
Jun 9, 5:02 AM CDTRiver Flood WatchMKXGreen Lake, Waushara, Winnebago35 hr
Jun 9, 7:38 AM CDTRiver Flood WarningMKXColumbia48 hr
Jun 9, 10:37 AM CDTFlash Flood WarningMKXColumbia, Sauk6 hr
Jun 9, 10:49 AM CDTRiver Flood WarningMKXDodge21 days
Jun 9, 12:20 PM CDTAreal Flood WarningMKXColumbia, Dane, Green Lake, Iowa, Marquette, Rock and 1 more36 hr
Jun 9, 12:29 PM CDTAreal Flood WarningMKXDodge, Jefferson, Milwaukee, Ozaukee, Racine, Washington and 1 more36 hr
Jun 9, 12:40 PM CDTRiver Flood WarningMKXColumbia20 hr
Jun 9, 12:40 PM CDTRiver Flood WarningMKXColumbia33 hr
Jun 9, 3:51 PM CDTRiver Flood WarningMKXOzaukee39 hr
Jun 9, 4:31 PM CDTRiver Flood WatchMKXSauk6 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.